Medication Causing me to gain weight.

previous topic · next topic
Cette

Joined: Jan 11
Posts: 2

      quote  
Posted: 05 Sep 2012, 09:39
I was put on two medications and in two months time I have gained 10lbs. Doctor will not change my meds. I just stared doing weight watchers and working out 5 times a week. Is there anyone else with this problem? Do anyone have any suggestion?
jenkie5

Joined: May 12
Posts: 83

      quote  
Posted: 05 Sep 2012, 10:44
You need to discuss your concerns with your doctor and find out the why your doctor won't change your meds. If his explanation doesn't sound valid, then seek a second opinion. What's right for others won't necessarily be the right answer for you. Only your healthcare professional can assess your condition and your needs.

Be sure to also ask your physician if he has suggestions to avoid the weight gain or if he can recommend a dietician to perhaps work with you to help you mitigate the effects of your medication.
I'm not on a diet... I'm just learning to make smarter choices
holfraz

Joined: Mar 12
Posts: 178

      quote  
Posted: 05 Sep 2012, 10:55
I agree w/ jenkie5. If the Dr. wont listen to your concerns and change your med to something that wont cause weight gain, I would seek a different Dr. Personally, I would never take a med that could cause me gain weight unless my life depended on it and there was no other option. We work too hard to lose weight and be healthy. We certainly do not need to take anything that will sabotash (?) our efforts if we can help it.
pam-u-la

Joined: Aug 11
Posts: 298

      quote  
Posted: 06 Sep 2012, 07:40
it would all depend on what the medication was for. I know personally that I was put on anti-depressants and mood stabilizers that cause me to gain weight and it made me more depressed. So I talked to as many health care professional that I could and was able to get off those meds and onto something that did not have that side effect.
Good luck and take care.
inhisimage

Joined: Jul 12
Posts: 4

      quote  
Posted: 06 Sep 2012, 08:31
I agree with Jenkie5. I went to the doctors yesterday to discuss the same concern. He offered to add a med but would not offer an alternative for the one that has caused me to gain the weight. I scheduled my follow up with a new physician.
SuberWoman

Joined: Aug 12
Posts: 15

      quote  
Posted: 06 Sep 2012, 09:11
I am in the same boat as pam, and my doctor offered a solution but I declined because changing meds has bien scary for me in the past. If your doc won't help, please pay your money to a doctor who will.
Cette

Joined: Jan 11
Posts: 2

      quote  
Posted: 06 Sep 2012, 10:36
Hello everyone- Thank you for all the good advice. I have changed doctors three times already. None of the other doctors could figure out what was wrong with me. This one has and for the first time in 7 yrs. I have been pain free. I think that is why she will not change my meds. Don't get me wrong, I enjoy having a regular life again. I just don't want to have the extra weight. I have changed my diet, exercising every day and drinking plenty of water to see if it will make a difference. If not, when I go back to the doctor in 3weeks I'm going to insist that we make some changes.
Hoser

Joined: Jul 10
Posts: 2,052

      quote  
Posted: 06 Sep 2012, 10:42
I've recently started taking an NSAID for a chronic shoulder injury. As a side effect, I've started retaining fluids and put on about ten pounds. It's no big deal... the weight will go away when I stop taking it.

If it's water retention, then I'd worry less about it. Your long-term health is worth far more than a few pounds of temporary weight.
msampred

Joined: Feb 08
Posts: 2

      quote  
Posted: 07 Sep 2012, 22:43
I am an Rn and have a couple of patients who experienced a dramatic increase in weight after starting certain medications and they did finally stop gaining weight after they had been on it for about 6 months or so...as far as what you can do...keep doing what you are doing! It is hard to lose weight when you have medications working against you, but it is possible...diet is a big part of it, but the exercise is the kicker! Good luck to you! Glad you are finally pain free too! Wink
meimei071625

Joined: Jul 12
Posts: 57

      quote  
Posted: 08 Sep 2012, 00:44
I agree with what they said. Also with hoser that your health is more important than anything else. Your doctor won't change your med for no reason at all. Asking your doctor about your concern is the only option you can do now. If he doesn't listen and didn't give any reasonable explanation why you can't change your med, by then you can try asking for another doctor's opinion regarding your concern.



Forum Search
Advanced forum search



Latest Posts

Can't exercise very much
I dropped a large, full bottle of shampoo on the top of my right foot. The doctor had x-rays, so we know it isn't broken, but it is swollen, sore, and very uncomfortable. He asked me to do RICE - ...
by alicepayne1 on 23 Feb 18 04:03 PM
Peanut Powder!?
Yes, it is ok, but you will have to sweeten it with a low cal sweetener. Don't expect it to be like pb because it isn't, but it will do in a pinch.Might be ok in a recipe, haven't tried it ...
by bnewbee on 23 Feb 18 01:25 PM
Hello
:d Hello, Everyone! I'm ready for spring!! Started on FS in August, fell off the wagon, am now newly committed. Started last Thursday, now 8 days without any fast food!! (I work 3 jobs, so it was easy ...
by Ging1960 on 23 Feb 18 11:58 AM
Total Carbs
Have started to look at everyone's food calendars to see why mine is so wrong. It only shows TOTAL carbs, protein and fats... On my daily list it shows total C, netC and fibre. How can you only show ...
by Wilpena on 23 Feb 18 07:09 AM
started low carb
I saw your food log and your mayo says 10 carbs. There are much better mayos out there or maybe this is a typo. I make my own out of 1 cup avocado oil, 1 tsp apple cider vinegar, 1 Tbl dijon mustard ...
by Stinkerbellorama on 22 Feb 18 05:09 PM

Member Tip

average member ranking
by member ChuckyD
eat advocoto toaste it seen to work well
27 Nov 16 for diet Weight Watchers